Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 177, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 4, 2005, 1:53 PM CDT for Jefferson County, Saint Louis County, City of Saint Louis, Missouri. It was in force for 55 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2005, 1:53 PM CDT (18:53 UTC)
- Expired
- Jul 4, 2005, 2:48 PM CDT
- In force
- 55 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties City of Saint Louis, MO, Jefferson County, MO, Saint Louis County, MO
The radar
The St Louis radar (KLSX), 31 km from the middle of the area, began a volume at 18:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 2:05 PM CDT | TSTM WND DMG | House Springs, MO | 12 INCH DIAMETER TREE DOWN |
| Jul 4, 2:15 PM CDT | HAIL 0.75 | 1 N Arnold, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.9 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 149 J/kg
- Mixed-layer CIN
- -169 J/kg
- Mixed-layer LCL
- 1395 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -53 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 041853
SVRLSX
MOC099-189-510-041945-
/O.NEW.KLSX.SV.W.0177.050704T1853Z-050704T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
153 PM CDT MON JUL 4 2005
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN JEFFERSON COUNTY IN EAST CENTRAL MISSOURI
EASTERN ST. LOUIS COUNTY IN EAST CENTRAL MISSOURI
ST. LOUIS CITY IN EAST CENTRAL MISSOURI
* UNTIL 245 PM CDT
* AT 151 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
WINDS IN EXCESS OF 80 MPH. THIS STORM WAS LOCATED NEAR HOUSE
SPRINGS...OR ABOUT NEAR BYRNES MILL...AND MOVING NORTHEAST AT 25
MPH.
* LOCATIONS IMPACTED INCLUDE...
MURPHY
SUNSET HILLS
CRESTWOOD
AFFTON
LAKESHIRE
OAKLAND
GLENDALE
SHREWSBURY
WEBSTER GROVES
MAPLEWOOD
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3838 9071 3826 9054 3840 9034 3864 9019
3880 9029
$$
TRUETT2 follow-up statements
000
WWUS53 KLSX 041910
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
208 PM CDT MON JUL 4 2005
MOC099-189-510-041945-
/O.CON.KLSX.SV.W.0177.000000T0000Z-050704T1945Z/
JEFFERSON MO-ST. LOUIS CITY MO-ST. LOUIS MO-
208 PM CDT MON JUL 4 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 245 PM CDT FOR
EASTERN ST. LOUIS COUNTY...ST. LOUIS CITY AND NORTHEASTERN JEFFERSON
COUNTIES...
AT 205 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 80 MPH OVER ARNOLD...MOVING
NORTHEAST AT 20 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
ARNOLD...OAKVILLE...MEHLVILLE...LAKESHIRE...AFFTON AND LEMAY.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY IF YOU ARE ATTENDING FAIR ST. LOUIS YOU SHOULD TAKE
SHELTER IN A NEARBY BUILDING OR VEHICLE...AND STAY AWAY FROM TREES
AND OTHER TALL OBJECTS. LIGHTNING IS ONE OF NATURES NUMBER ONE
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING.
LAT...LON 3842 9066 3826 9054 3840 9034 3864 9019
3880 9029
$$
TRUETT000
WWUS53 KLSX 041948
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
246 PM CDT MON JUL 4 2005
MOC099-189-510-041956-
/O.EXP.KLSX.SV.W.0177.000000T0000Z-050704T1945Z/
JEFFERSON MO-ST. LOUIS CITY MO-ST. LOUIS MO-
246 PM CDT MON JUL 4 2005
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ST. LOUIS...ST. LOUIS
CITY AND NORTHEASTERN JEFFERSON COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS CROSSED THE MISSISSIPPI
RIVER AND MOVED INTO ILLINOIS.
FOR THOSE ATTENDING FAIR ST. LOUIS...LIGHTNING WILL CONTINUE TO BE A
THREAT FOR THE DOWNTOWN AREA THROUGH 315 PM...EVEN AFTER THE RAIN
COMES TO AN END. REMAIN INDOORS AND AWAY FROM ALL TALL OBJECTS
UNTIL THUNDER CAN NO LONGER BE HEARD.
LAT...LON 3842 9066 3826 9054 3840 9034 3864 9019
3880 9029
$$
TRUETTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 11:50 AM CDT, 2 hours 3 minutes earlier.
Area forecast discussion, Jul 4, 11:50 AM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 1150 AM CDT MON JUL 4 2005 .DISCUSSION... JUST ISSUED UPDATE FOR AFTN HRS. BLV BEST BEST FOR STG/POTENTIALLY SVR CNVTN THIS AFTN WL BE ALG-E OF OUTFLO BNDRY NOW PASSING THRU STL METRO AREA...WITH CAPES INCRG TO 1500-2500J/KG DURG AFTN ALG WITH INCRG MID LVL WNDS. CANT PRECLUDE REDVLPMT FURTHER W BUT CERTAINLY FEEL BEST THRT WL BE IN GRTST INSTABILITY IN AFOREMENTIONED AREA...SO HV LWRD POPS SM OVR CNTRL MO. ALSO ADJ TEMPS A BIT...MNLY IN NW COUNTIES WHERE CLDS/SMWHAT PERSISTENT RAIN WL MAKE TEMPS STRUGGLE. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE IL...NONE && TRUETT
Hazardous weather outlook, Jul 4, 6:28 AM CDT, 7 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 628 AM CDT MON JUL 4 2005 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-051100- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL- COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON- JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION- MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE- PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES- ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN- WASHINGTON-WASHINGTON IL- 628 AM CDT MON JUL 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT AS A COLD FRONT MOVES SLOWLY SOUTHEASTWARD THROUGH THE REGION. THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE HUMID AND UNSTABLE ENVIRONMENT ALONG AND AHEAD OF THE COLD FRONT THIS AFTERNOON. A FEW STORMS MAY BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE A LINGERING CHANCE FOR THUNDERSTORMS ON TUESDAY AND TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. GKS
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 1:25 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Jefferson, Washington | 39 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.